Schizophrenia.com

Saw my pdoc today, new meds

Went to my pdoc today at last after six weeks of struggling and waiting. So relieved!

Lots to tell

  • she said the hospital rotates pdocs every six months so next month I’ll see a new pdoc.

  • mercifully I’m to come off quetiapine within two weeks (I’ve been taking 300, then for this next week 150 and following week 50 then it’s finished)

  • take amisulpride 150mg as was prescribed this last month (it’s just below my minimum dose so it will help me to see if other antipsychotic meds I’m trying will work)

  • lamotrigine 200 and citalopram 20 as usual

And now for THE main news - she’s starting me on haloperidol. I take 1,5mg for week starting tonight, and next three weeks after that I take 3mg.

Hoping the side effects will be more tolerable than the quetiapine!

:crossed_fingers::crossed_fingers::crossed_fingers:

6 Likes

ah nice =)
i hope the new meds will help you!

1 Like

annoying that you have to see a new pdoc again next month… or don’t you mind that?

I think new psoc every 6 months is a weird policy. Feels like just as you get to know someone you have to see someone else. Id love to hear their reasoning behind it.

Good luck with the haldol, I took haldol for 3 years at 5mg a day it worked really well. I got off it due to a pych docs request he wanted to try me on a newer med.

1 Like

@lekkerhondje @StarCrazy my pdoc said why they change every six months is because of training. My local hospital I attend is govt teaching hosp and they get a lot of student drs and nurses.

I am disappointed that I can’t see my pdoc anymore as she is very nice, but hoping next one will be too :blush:

1 Like

Good luck @EarthChild

1 Like

Good luck! I was able to lose weight on Haldol.

1 Like

I got intolerable akathisia on Haldol. Couldn’t stand it for more than one night.

1 Like

2 weeks is a pretty fast taper I hope you dont get withdrawals

That stuff gave me the worst case of restless leg syndrome and made me very dizzy, I was only on it a few weeks but even after I quit I was dizzy for months, I could sit and walk, but whenever I stood still I felt like I was going to topple over. Haldol did not agree with me.

It’s a first generation antipsychotic and it’s known to have a higher incidence of tardive dyskinesia.

Good luck to you EarthChild.
I hope your new regimen works.

1 Like